Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 127, NWS Atlanta, GA

December 7, 2022Catoosa County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at Dec 7, 2022, 12:46 AM EST for Catoosa County, Georgia; Hamilton County, Tennessee. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Dec 7, 2022, 12:46 AM EST (05:46 UTC)
Expired
Dec 7, 2022, 4:23 PM EST
In force
16 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

748 
WGUS42 KFFC 070546
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1246 AM EST Wed Dec 7 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Tennessee...Georgia...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC047-TNC065-071345-
/O.NEW.KFFC.FL.W.0127.221207T0546Z-221207T1344Z/
/WCKG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1246 AM EST Wed Dec 7 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS MORNING...

* WHAT...Minor flooding is currently forecast.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...From early this morning to the mid afternoon. 

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 12:15 AM EST Wednesday the stage was 10.9 feet and slowly
    rising.
  - Forecast...The river is expected continue to rise to just
    above 11 feet early this morning.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
4 follow-up statements
751 
WGUS42 KFFC 070952
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
452 AM EST Wed Dec 7 2022

...Observed flooding changed to Minor severity and increased in 
duration for the following rivers in Georgia...Tennessee...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC047-TNC065-071615-
/O.EXT.KFFC.FL.W.0127.000000T0000Z-221207T1606Z/
/WCKG1.1.ER.221207T0845Z.221207T0915Z.221207T1006Z.NO/
452 AM EST Wed Dec 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until late this morning.

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Wednesday the stage was 11.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 AM EST Wednesday was 11.1 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning and continue falling to 3.1 feet Sunday
    evening.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
739 
WGUS82 KFFC 071159
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
659 AM EST Wed Dec 7 2022

...The Flood Warning continues for the following rivers in 
Tennessee...Georgia...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC047-TNC065-071615-
/O.CON.KFFC.FL.W.0127.000000T0000Z-221207T1606Z/
/WCKG1.1.ER.221207T0845Z.221207T0915Z.221207T1006Z.NO/
659 AM EST Wed Dec 7 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until late this morning.

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Wednesday the stage was 11.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 AM EST Wednesday was 11.1 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning and continue falling to 3.1 feet Sunday
    evening.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of 11
    feet on 12/24/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
203 
WGUS82 KFFC 071601
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1101 AM EST Wed Dec 7 2022

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Tennessee...Georgia...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

For the North GA Chickamauga Creek Basin...including Lakeview, 
Ringgold...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC047-TNC065-080415-
/O.EXT.KFFC.FL.W.0127.000000T0000Z-221208T1200Z/
/WCKG1.1.ER.221207T0845Z.221207T1800Z.221208T0600Z.NO/
1101 AM EST Wed Dec 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until tomorrow morning.

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 10:15 AM EST Wednesday the stage was 11 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM EST Wednesday was 11.1 feet.
  - Forecast...The river is expected to rise to a crest of 11.2
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
526 
WGUS82 KFFC 072123
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
423 PM EST Wed Dec 7 2022

...The Flood Warning is cancelled for the following rivers in 
Tennessee...Georgia...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

GAC047-TNC065-072230-
/O.CAN.KFFC.FL.W.0127.000000T0000Z-221207T2123Z/
/WCKG1.1.ER.221207T0845Z.221207T1130Z.221207T1530Z.NO/
423 PM EST Wed Dec 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the West Chickamauga Creek at GA 146 near Lakeview.

* ADDITIONAL DETAILS...
  - At 3:15 PM EST Wednesday the stage was 10.7 feet.
  - Forecast...The river is expected to fall to 2.7 feet early
    Monday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 7, 12:40 AM EST, 6 minutes earlier.

Area forecast discussion, Dec 7, 12:40 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1240 AM EST Wed Dec 7 2022

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 224 PM EST Tue Dec 6 2022

This afternoon through Thursday...

The pesky wedge front remains anchored near the I-20 corridor and
low clouds with drizzle and showers have been common. Little change
is expected across the area through tonight and temperatures will
fall a few degrees outside of the wedge while remaining nearly
steady within as temperatures are already near saturation there.
This will likely contribute to an increase in drizzle and possibly
fog underneath the frontal inversion.

West-northwest flow aloft through the remainder of today and into
tonight will be largely boundary parallel to slightly more northerly
than parallel which is serving to help maintain the wedge boundary.
Through Thursday, upper winds will become more westerly with mid and
lower level winds becoming a bit more southerly. Coupled with some
boundary layer mixing near and south of the wedge front, this could
allow for some erosion of the cool layer near the surface.
Particularly in areas where the wedge can erode, afternoon highs may
be notably warmer than areas just north that will likely stay socked
in with stratus and light northerlies to the north of whatever
remnant boundary remains. Within the remaining wedge which will
likely be confined to northeast Georgia, temperatures will be stuck
in the 60s F for highs and again chances for light rains or drizzle.
Elsewhere, highs will climb into the 70s F with generally fair
weather otherwise. /86JAN/

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 224 PM EST Tue Dec 6 2022

Wednesday night through Tuesday...

A surface boundary inching closer to northern GA will enable
increased rain chances across northern GA Wednesday night into
Thursday. Decreasing low-level moisture will limit instability,
inhibiting any deep convection for thunderstorm development. For
now, showers will be expected for areas north of I-20 on Thursday.
By Thursday night into Friday, the frontal boundary associated with
a closed low system over the Great Lakes region will knock against
the northern GA border, increasing precipitation chances into
Friday, stretching as far south as to the I-85 corridor. Again, any
significant instability remains limited, which will limit
thunderstorm development throughout the day.

The next system is expected to move through sometime Sunday,
bringing another chance of precipitation into the region. Guidance
is not clear on when the system will move out, however the beginning
of the next work week looks to have another rainy beginning. Highs
on Thursday and Friday look to range from the mid 60s to upper 70s.
By Saturday, a cooler airmass will infiltrate the north, allowing
for highs to range in the mid 50s in the north and upper 60s in the
south. Lows through Friday morning will range in the middle to upper
50s, while lows will bottom out in the 40s by Saturday morning
through the remainder of the extended period. /AJJAN/

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM EST Wed Dec 7 2022

Metro terminal sites are currently bouncing vsbys, but do expect
them to go LIFR in the next couple of hours. Cigs are already
there and should stay there until the surface winds go SW in the
mid morning. Models keep bkn MVFR for the afternoon, but a few
breaks could occur before the cigs fill back in overnight. Patchy
dz/-ra will continue overnight.

//ATL Confidence...Avi Update...
Med confidence cigs and wind shift timing. High confidence
remaining elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  73  56  70 /  20  10  30  40
Atlanta         60  73  57  71 /  20  10  20  40
Blairsville     56  68  54  63 /  70  30  50  80
Cartersville    59  74  56  71 /  40  20  30  60
Columbus        60  78  56  76 /  10  10   0  10
Gainesville     59  71  57  67 /  30  20  30  60
Macon           58  79  55  77 /  10  10   0  10
Rome            60  74  58  72 /  40  30  30  60
Peachtree City  59  75  56  73 /  10  10  10  30
Vidalia         60  79  59  78 /  10  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM EST this morning for GAZ012>016-
020>025-027-031>039-043>051-053>062-067>076.

&&

SHORT TERM...
AVIATION...NListemaa
Hazardous weather outlook, Dec 6, 5:30 PM EST, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
530 PM EST Tue Dec 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-072230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
530 PM EST Tue Dec 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A dense fog advisory has been issued for parts of North and
Central Georgia. Visibility will frequently be reduced to a
quarter mile or less.

Scattered showers will continue this evening in parts of north
Georgia. Localized flooding will continue to be possible along
with rises on smaller creeks, streams and rivers.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2022River Flood Warnings in Tennessee, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.